Format

Send to

Choose Destination
See comment in PubMed Commons below
AIDS Res Hum Retroviruses. 2006 Feb;22(2):132-8.

Predictive factors of hyperlipidemia in HIV-infected subjects receiving lopinavir/ritonavir.

Author information

1
Institute of Infectious Diseases and Tropical Medicine, Luigi Sacco Hospital, University of Milan, via G.B. Grassi 74, 20157 Milan, Italy. marco.bongiovanni@unimi.it

Abstract

We studied 382 multiexperienced HIV-infected patients followed up for > or =3 months after starting lopinavir/ritonavir (LPV/r) to identify the factors predicting hypertriglyceridemia and high non-HDL cholesterol levels (triglycerides > or =200 mg/dl and/or non-HDL cholesterol > or =190 mg/dl) after 6 and 12 months of LPV/r exposure. The predictors of hypertriglyceridemia were higher baseline triglyceride levels [OR: 2.28 (95% CI: 1.67-3.12) for each additional 100 mg/dl; p = 0.001], the total duration of antiretroviral treatment [OR: 1.26 (95% CI: 1.12-1.41) for each additional year; p = 0.01], CDC stage C (OR: 2.06; 95% CI: 1.24-3.88; p = 0.02), and male gender (OR: 2.52; 95% CI: 1.42-4.74; p = 0.02); intravenous drug abusers seem less likely to develop the event (OR: 0.52; 95% CI: 0.37-0.92; p = 0.03). The predictors of high non-HDL cholesterol levels were higher baseline levels [OR: 3.92 (95% CI: 1.92-6.24) for each additional 100 mg/dl; p = 0.001) and the combination of NRTIs and NNRTIs with LPV/r (OR: 1.83; 95% CI: 1.10-3.69; p = 0.03). The 75 patients stopping LPV/r showed a significant reduction in median triglyceride and non-HDL cholesterol levels after 3 months of 39 mg/dl and 20 mg/dl (p = 0.01 for both), respectively. Patients with high triglyceride and non- HDL cholesterol levels at the start of LPV/r treatment are at higher risk of developing hyperlipidemia.

PMID:
16478394
DOI:
10.1089/aid.2006.22.132
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Mary Ann Liebert, Inc.
    Loading ...
    Support Center